Olaparib / PARP inhibitor

scientistscientist Member Posts: 5
edited July 6 in Metastatic breast cancer
Does anyone have experience with Olaparib (or other PARP inhibitors, suited for women with BRCA mutations)? I may be taking it later in the year (after 8 months Abraxane) and just wanted to check the side effects.
Thanks ladies.

Comments

  • brightspacebrightspace Member Posts: 157
    Hi Scientist good vibes with treatment ..check out breastcancer.org sitefor those taking this drug 
  • Lisa_BCNALisa_BCNA Staff Posts: 104
    Hi Scientist, it's Lisa from the Policy Team. At the American Society of Clinical Oncology (ASCO) Annual Meeting in June, results were presented from the phase III clinical trial OlympiAD, which compared olaparib to standard chemotherapy for women with a BRCA gene mutation who had developed metastatic HER2-negative breast cancer. The researchers found that olaparib was generally well tolerated, with the most common side effects being nausea and anaemia (lack of red blood cells). The study found that 4.9% of women in the study discontinued olaparib due to side effects compared to 7.7% of women who were treated with chemotherapy. You may have discussed the side effects of olaparib with your medical oncologist already, but just in case not, your oncologist will be able to give you the best information about possible side effects you might experience.

    Warm regards,
    Lisa 
  • RachelleRachelleRachelleRachelle Member Posts: 3
    I am currently partcipating in the Embraca clinical trial and I was lucky enough to be assigned the trial drug, Talazoparib - also a PARP inhibitor.
    I've been on it since late December and in terms of side effects, it hasn't been that bad. 
    My blood work shows that I am tolerating the drug, so no dramas there.
    I did notice a loss/thinning of hair in the beginning and it hasn't grown back or rather, it grows back slowly i.e I had long eyelashes now they are short and stubby, my eyebrows are sparse/patchy, I don't book waxing appointments as often and I changed my hair style because it really thinned out at the temples. 
    I did feel nauseous and tired during the day when I took my medication in the morning or just before bedtime. I now take the drug in the early evening/before dinner and I don't feel nauseous anymore. I do tend to feel tired in the early evening and sometimes go to bed at 8pm or so. I never wake up feeling refreshed.
    I am really struggling with pain at the moment at the sites of my bone mets but I don't think this is a side effect of the trial drug. I just need to get my pain meds sorted.
    I hope this helps. 
Sign In or Register to comment.